MAUDE Adverse Event Report: INTEGRA - PRINCETON DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL CRANIAL

INTEGRA - PRINCETON DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL CRANIAL
Catalog Number 202050
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during a procedure (tumor dura) with duraseal dural sealant system 5ml (202050), the diluent syringe became jellied formation.The product was in contact with the patient when this occurred.However, there was no patient injury or surgical delay.
 
Additional Manufacturer Narrative
Duraseal dural sealant system (202050) was returned for evaluation: device history record (dhr) - a dhr review and trending were performed as part of the evaluation.Proper finished good testing was performed prior to release as indicated in the dhr.Failure analysis - investigation showed that the sample received back included pouch, tray, plunger cap, syringe holder, y-connector, 3 spray tips, borate syringe, phosphate syringe, and vial.The cap holder and syringe holder were visually inspected, there were no signs of damage, but the syringe holder had traces of blue solution.The y-connector and spray tips were visually inspected as well; there were no damages but there were traces of blue solution.The borate syringe was received full with 2.5ml of solution, there were no signs of use nor damages in the white cap.The phosphate syringe was received empty, the syringe has traces of blue solution both inside and outside, and there were no damages.The vial was inspected, and it was found with traces of blue solution stuck to the walls.A water test was performed, and the blue syringe was filled with water until the 2.5ml line.Then the syringe was assembled to the vial, and once the syringe was pushed all the way down, all liquid was able to enter the vial.After mixing, all blue traces were dissolved, and liquid was withdrawn from the vial using the syringe without any issues.With the sample available for evaluation, the failure mode reported could not be confirmed.The sample was received with blue traces over all the components indicating that the blue liquid couldn't become gel.Only a small portion of dry blue solution was found inside the syringe, but this could be formed during sample shipping for evaluation.Root cause - product received was tested and the failure mode reported was confirmed, and the root cause is undetermined as the sample was received with blue traces over all the components indicating that the blue liquid couldn't become gel.Only a small portion of dry blue solution was found inside the syringe, but this could be formed during sample shipping for evaluation.Per the dfmea, potential causes of failure include: issues with solution mixing and coverage.The risk remains acceptable per the risk analysis.No enhancements or improvements were generated for the reported condition.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h11.Corrected field: h1.This mdr is being submitted for correction of an error which was submitted in follow up mdr #1."type of reportable event" should have been selected to read "malfunction.".
 
Event or Problem Description
N/a.

Brand Name
DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5
Common Device Name
DURASEAL CRANIAL
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21918562
Report Number3003418325-2025-00013
Device Sequence Number15616008
Product Code NQR
UDI-Device Identifier10381780000020
UDI-Public10381780000020
Combination Product (Y/N)N
PMA/510(K) Number
P040034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202050
Device Lot Number60512600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/21/2025
07/30/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date06/17/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown